Alert archive / Florida / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 144, NWS Miami, FL

September 5, 2012Broward County, Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Sep 5, 2012, 4:13 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2012, 4:13 PM EDT (20:13 UTC)
Expired
Sep 5, 2012, 4:45 PM EDT
In force
32 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

Counties Broward County, FL, Miami-Dade County, FL

The radar

The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 4:32 PM EDTTSTM WND GST 55Pembroke Pines, FLA WEATHERBUG STATION MEASURED A WIND GUST OF 55 MPH AT SILVER TRAIL MIDDLE SCHOOL IN PEMBROKE PINES.
Sep 5, 4:34 PM EDTTSTM WND GST 60Pembroke Pines, FLAN OFF DUTY NWS EMPLOYEE ESTIMATED A WIND GUST OF 60 MPH IN PEMBROKE PINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2012-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3103 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2012-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3103 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WUUS52 KMFL 052013
SVRMFL
FLC011-086-052045-
/O.NEW.KMFL.SV.W.0144.120905T2013Z-120905T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
413 PM EDT WED SEP 5 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL BROWARD COUNTY IN SOUTH FLORIDA.
  NORTH CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 445 PM EDT

* AT 411 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  INTERSECTION U.S. 27 PINES BLVD...AND MOVING NORTHEAST AT 15 MPH.

* THE STORM WILL AFFECT...
  INTERSECTION U.S. 27 PINES BLVD...
  PEMBROKE PINES...
  EAST TOLL GATE ON ALLIGATOR ALLEY...
  INTERSECTION I-75 AND GRIFFIN ROAD...
  WESTON...
  DAVIE...
  AND SURROUNDING COMMUNITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MPH AND
OR LARGE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL IS
ALSO POSSIBLE. IF THE STORM APPROACHES YOUR LOCATION, SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2622 8044 2610 8017 2582 8042 2597 8066
TIME...MOT...LOC 2013Z 219DEG 12KT 2603 8041

$$

AK
1 follow-up statement
866 
WWUS52 KMFL 052035
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
435 PM EDT WED SEP 5 2012

FLC011-086-052045-
/O.CON.KMFL.SV.W.0144.000000T0000Z-120905T2045Z/
BROWARD FL-MIAMI-DADE FL-
435 PM EDT WED SEP 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTHEASTERN MIAMI-DADE AND SOUTH CENTRAL BROWARD COUNTIES...

AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PEMBROKE PINES...MOVING NORTHEAST AT 15 MPH.

AN OFF DUTY METEOROLOGIST REPORTED A GUST TO 60 MPH AT 434 PM. 

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2590 8036 2603 8054 2619 8038 2610 8017
      2595 8031
TIME...MOT...LOC 2035Z 235DEG 11KT 2601 8036

$$

AK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 2:40 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Sep 5, 2:40 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
240 PM EDT WED SEP 5 2012

...INCREASE MOISTURE OVER OVER SOUTH FLORIDA THROUGH THE WEEKEND...
...WATCHING A DISTURBANCE IN NORTHERN GULF WATERS FOR THIS WEEKEND...

.SHORT TERM...
AN UPPER LEVEL LOW WAS LOCATED OVER THE ATLANTIC WATERS OF PALM
BEACH COUNTY THIS AFTERNOON...AS A SURFACE HIGH WAS LOCATED OVER
THE BAHAMA ISLANDS. THIS WEATHER PATTERN WAS ALLOWING FOR A LIGHT
SOUTH TO SOUTHWEST STEERING FLOW OVER THE CWA THIS AFTERNOON...AND
ALLOWING FOR BOTH THE EAST AND WEST COAST SEA BREEZES TO DEVELOP
AND PUSH SLOWLY INLAND.

SHOWERS AND THUNDERSTORMS WERE ALSO DEVELOPING ALONG THE WEST
COAST SEA BREEZE THIS AFTERNOON...WHILE A FEW SHOWERS WERE
DEVELOPING ALONG THE EAST COAST SEA BREEZE. THE SHOWERS AND
THUNDERSTORMS SHOULD CONTINUE TO DEVELOP ALONG BOTH SEA BREEZES
THROUGH REST OF THE AFTERNOON HOURS WHILE MOVING TO THE NORTH
SLOWLY INTO THE LAKE OKEECHOBEE AND PALM BEACH COUNTY AREA. SO
WILL CONTINUE 40 TO 50 PERCENT POPS OVER THE NORTHERN AREAS
TAPERING DOWN TO 20 PERCENT OVER THE SOUTHERN AREAS OF THE CWA FOR
REST OF THIS AFTERNOON.

THE 500 MB TEMPS ARE STILL RUNNING AROUND -10C THIS AFTERNOON OVER
THE CWA. THIS WILL ALLOW FOR SOME STRONG TO EVEN SEVERE STORMS TO
DEVELOP THIS AFTERNOON INTO EARLY THIS EVENING MAINLY OVER THE
NORTHERN AREAS OF THE CWA WHERE THE SEA BREEZES AND LAKE BREEZE
COLLIDE. SO WILL CONTINUE TO MENTION STRONG THUNDERSTORM WORDING
IN THE NORTHERN PORTIONS OF THE CWA FOR REST OF THIS AFTERNOON
INTO THIS EVENING.

THE UPPER LEVEL LOW WILL MOVE NORTHEAST TONIGHT INTO THURSDAY INTO
THE WESTERN ATLANTIC WATERS...AS THE SURFACE HIGH MOVE SLOWLY
SOUTH. AT THE SAME TIME...THE DISTURBANCE OVER NORTHEAST GULF OF
MEXICO IS FORECAST BY THE SHORT RANGE MODELS TO MOVE SLOWLY
SOUTHWEST INTO THE NORTH CENTRAL GULF OF MEXICO. THIS WILL ALLOW
FOR THE STEERING FLOW TO BECOME SOUTHWEST OVER THE CWA THURSDAY
INTO FRIDAY...AND FOCUS THE HIGHEST SCATTERED POPS OVER THE LAKE
OKEECHOBEE AND PALM BEACH COUNTY.

.LONG TERM...
THE WEEKEND WEATHER OVER SOUTH FLORIDA WILL DEPEND ON THE
POSITION OF THE DISTURBANCE OVER THE NORTHERN GULF OF MEXICO. THE
LONG RANGE MODELS AT THIS TIME TAKE THE DISTURBANCE BACK TO THE
EAST AND OVER NORTH OR CENTRAL FLORIDA THIS WEEKEND...AS A TROUGH
OF LOW PRESSURE MOVES EAST FROM THE WESTERN UNITED STATES INTO THE
CENTRAL UNITED STATES. THIS WILL KEEP SOUTH FLORIDA IN A SOUTHWEST
STEERING FLOW...BUT DEPENDING ON THE POSITION AND THE STRENGTH OF
THE LOW WILL DETERMINE ON HOW MUCH COVERAGE OF SHOWERS AND
THUNDERSTORMS WILL BE OVER THE CWA ALONG WITH THE RAINFALL
AMOUNTS. SO AT THIS TIME WILL KEEP THE SCATTERED POPS OVER THE CWA
THIS WEEKEND WITH THE HIGHEST POPS OVER THE LAKE OKEECHOBEE AND
PALM BEACH COUNTY.

ONCE THE DISTURBANCE MOVES EAST OF THE FLORIDA PENINSULA THIS
WEEKEND...A COLD FRONT IS THEN FORECAST TO MOVE DOWN THE STATE
AND WASH OUT OVER SOUTH FLORIDA EARLY NEXT WEEK. THIS WILL KEEP
SOUTH FLORIDA IN THE SOUTHWEST STEERING FLOW EARLY NEXT
WEEK ALONG WITH SCATTERED POPS OVER THE AREA. THE BEST COVERAGE
WILL AGAIN BE OVER THE LAKE OKEECHOBEE AND PALM BEACH COUNTY EARLY
NEXT WEEK.

&&

.MARINE...
THE WINDS WILL BE SOUTH TO SOUTHWEST TONIGHT INTO THURSDAY BEFORE
SWINGING MORE TO A SOUTHWEST DIRECTION THIS WEEKEND. THE SPEEDS
WILL BE LESS THAN 5 KNOTS TONIGHT INTO THURSDAY...BEFORE
INCREASING TO AT LEAST 10 TO 15 KNOTS BY LATE THIS WEEKEND
DEPENDING ON THE TRACK AND STRENGTH OF THE DISTURBANCE IN THE
NORTHERN GULF OF MEXICO.

SMALL SWELLS OF 1 TO 2 FEET WILL CONTINUE TO FILTER INTO THE PROVIDENCE
CHANNEL IN THE BAHAMAS TONIGHT THROUGH FRIDAY. THEN AS LESLIE
MOVES NORTH IN THE ATLANTIC WATERS...A NORTHEAST SWELLS WILL START
TO AFFECT THE PALM BEACH WATERS ON FRIDAY AND REST OF THE SOUTH
FLORIDA ATLANTIC WATERS THIS WEEKEND WITH HEIGHTS BETWEEN 1 TO 3
FEET AND A PERIOD OF 12 TO 14 SECONDS.

THE SEAS IN THE GULF SIDE WILL REMAIN BELOW 3 FEET REST OF THIS
WEEK INTO THIS WEEKEND.

THE RISK OF RIP CURRENTS ALONG BOTH COASTS OF SOUTH FLORIDA WILL
ALSO INCREASE INTO THIS WEEKEND....DUE TO THE NORTHEAST SWELLS IN
THE ATLANTIC WATERS AND THE POSSIBLE INCREASE WIND SPEEDS IN THE
GULF WATERS.

&&

.FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL
VALUE OVER SOUTH FLORIDA THROUGH THIS WEEKEND. SO NO PROBLEMS ARE
EXPECTED WITH THE FIRE WEATHER OVER SOUTH FLORIDA.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  75  89  75  89 / 30 30 20 30
FORT LAUDERDALE  77  88  77  88 / 20 30 20 30
MIAMI            77  89  77  89 / 20 30 20 30
NAPLES           75  89  75  89 / 20 30 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...54/BNB
AVIATION/RADAR...47/RGH
Hazardous weather outlook, Sep 5, 5:15 AM EDT, 10 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
515 AM EDT WED SEP 5 2012

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
060015-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM
TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-
COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM-
GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM
20 TO 60 NM-
515 AM EDT WED SEP 5 2012

...FLOOD WARNING EAST CENTRAL PALM BEACH COUNTY CONTINUES...
...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

RIP CURRENTS: THE COMBINATION OF LOW TIDE IN THE LATE MORNING AND
SOUTH SOUTHEAST WINDS WILL CREATE A SLIGHT RISK OF RIP CURRENTS
ALONG THE ATLANTIC COAST BEACHES.

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY IN THE
AFTERNOON ACROSS THE SOUTH FLORIDA PENINSULA. THE MAIN IMPACT
FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL, FREQUENT LIGHTNING
STRIKES AND POSSIBLE HAIL.

WATERSPOUTS: THE LOW LEVEL WIND PROFILE ACROSS THE GULF AND
ATLANTIC WATERS WILL BE FAVORABLE FOR THE FORMATION OF WATERSPOUTS.

WIND: WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THE STRONGEST
STORMS.

HAIL: DIME OR NICKEL SIZE HAIL IS POSSIBLE WITH THE STRONGEST
STORMS.

FLOODING: ALTHOUGH AREAS HAVE IMPROVED OVER THE PAST FEW DAYS FLOODING
CONTINUES ACROSS PORTIONS OF EAST CENTRAL PALM BEACH
COUNTY WITH SOME ROADS STILL IMPASSABLE DUE TO STANDING WATERS. THE
FLOOD WARNING REMAINS IN EFFECT FOR THESE AREAS.

TEMPERATURES: THE HEAT INDEX COULD REACH NEAR ONE HUNDRED DEGREES
ACROSS THE INTERIOR PORTIONS OF THE PENINSULA TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS AFFECTING PRIMARILY THE INTERIOR AND EAST
CAN BE EXPECTED. THERE WILL ALSO BE AN INCREASE IN THE RISK OF RIP
CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA THROUGH THE
WEEK AS SWELLS FROM TROPICAL STORM LESLIE MAY AFFECT THE ATLANTIC
COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Sep 5, 3:07 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
307 PM EDT WED SEP 5 2012

FLZ071>073-172-051930-
COASTAL BROWARD COUNTY FL INLAND BROWARD COUNTY FL INLAND MIAMI-DADE
COUNTY FL METRO BROWARD COUNTY FL
307 PM EDT WED SEP 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHEASTERN
BROWARD COUNTY...NORTHEASTERN MIAMI-DADE COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH...

* UNTIL 330 PM EDT

* AT 302 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR MIAMI GARDENS...AND MOVING NORTHEAST AT 5
TO 10 MPH.

* THE STORM WILL AFFECT...
  MIRAMAR PARKWAY AND UNIVERSITY DRIVE...
  NORTH PERRY AIRPORT...
  PINES BLVD AND UNIVERSITY DRIVE...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2597 8020 2597 8029 2596 8030 2595 8034
      2597 8041 2619 8035 2615 8011
TIME...MOT...LOC 1907Z 208DEG 6KT 2599 8028

AK
Special weather statement, Sep 5, 3:41 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
341 PM EDT WED SEP 5 2012

FLZ063-066-052015-
GLADES FL HENDRY FL
341 PM EDT WED SEP 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
GLADES COUNTY...NORTHWESTERN HENDRY COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 415 PM EDT

* AT 337 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR MUSE...AND MOVING EAST AT 10 MPH.

* THE STORM WILL AFFECT...
  MUSE...
  LA BELLE...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2673 8131 2672 8157 2693 8157 2698 8135
TIME...MOT...LOC 1941Z 259DEG 9KT 2682 8154

AK
Special weather statement, Sep 5, 3:52 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT WED SEP 5 2012

FLZ067-068-071-072-168-172-052015-
COASTAL BROWARD COUNTY FL COASTAL PALM BEACH COUNTY FL INLAND BROWARD
COUNTY FL INLAND PALM BEACH COUNTY FL METRO BROWARD COUNTY FL METRO
PALM BEACH COUNTY FL
352 PM EDT WED SEP 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR NORTHEASTERN
BROWARD COUNTY...SOUTHEASTERN PALM BEACH COUNTY...FOR FREQUENT TO
EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP TO
NICKEL-SIZED HAIL...

* UNTIL 415 PM EDT

* AT 350 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM NEAR TAMARAC...AND MOVING NORTH AT 15 MPH.

* THE STORM WILL AFFECT...
  TAMARAC...
  NORTH LAUDERDALE...
  CORAL SPRINGS...
  COCONUT CREEK...
  PARKLAND...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2645 8032 2639 8008 2610 8019 2615 8039
TIME...MOT...LOC 1952Z 196DEG 13KT 2621 8026

AK
Special weather statement, Sep 5, 3:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
356 PM EDT WED SEP 5 2012

FLZ071-072-052030-
INLAND BROWARD COUNTY FL METRO BROWARD COUNTY FL
356 PM EDT WED SEP 5 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR CENTRAL BROWARD
COUNTY...FOR FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO
55 MPH...UP TO NICKEL-SIZED HAIL...

* UNTIL 430 PM EDT

* AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  STRONG THUNDERSTORM 4 MILES SOUTHEAST OF EAST TOLL GATE ON
  ALLIGATOR ALLEY...AND MOVING NORTH AT 5 MPH.

* THE STORM WILL AFFECT...
  WESTON...
  EAST TOLL GATE ON ALLIGATOR ALLEY...
  INTERSECTION I-75 AND U.S. 27...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

LAT...LON 2627 8056 2626 8037 2615 8039 2611 8036
      2598 8036 2598 8058
TIME...MOT...LOC 1957Z 187DEG 5KT 2610 8045

AK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 3:07 PM EDTSpecial Weather StatementMFLBroward23 min
Sep 5, 3:41 PM EDTSpecial Weather StatementMFLGlades34 min
Sep 5, 3:52 PM EDTSpecial Weather StatementMFLBroward23 min
Sep 5, 3:56 PM EDTSpecial Weather StatementMFLBroward34 min
Sep 5, 4:05 PM EDTSevere Thunderstorm WarningMFLBroward, Palm Beach25 min
Sep 5, 4:33 PM EDTSpecial Weather StatementMFLPalm Beach27 min
Sep 5, 4:37 PM EDTSevere Thunderstorm WarningMFLBroward, Miami-Dade23 min
Sep 5, 4:58 PM EDTSpecial Weather StatementMFLPalm Beach32 min
Sep 5, 5:13 PM EDTSpecial Marine WarningMFL62 min
Sep 5, 5:30 PM EDTSpecial Weather StatementMFLPalm Beach30 min
Sep 5, 5:35 PM EDTSevere Thunderstorm WarningMFLPalm Beach25 min
Sep 5, 5:59 PM EDTSpecial Marine WarningMFL61 min
Sep 5, 7:43 PM EDTSpecial Marine WarningMFL62 min

Nearby

Severe Thunderstorm Warnings in Florida, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.